Hail, Hoke
- When
- April 11, 3:45 PM EST
- Where
- Hoke County, Raeford
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.983, -79.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 11, 1:30 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT SUN APR 11 2004 .SHORT-TERM (TONIGHT THROUGH WEDNESDAY)...UPPER LEVEL CUTOFF LOW EXPECTED TO DEVELOP AND SLOWLY MOVE EASTWARD...ARRIVING JUST WEST OF CENTRAL NORTH CAROLINA ON TUESDAY. WHILE LARGE CONVECTIVE CLUSTER IN THE NORTHERN GULF HAS FOR THE TIME BEING DELAYED MOISTURE TRANSPORT...A BETTER ORGANIZED 850 MB LOW WILL INCREASE THE TRANSPORT OF MOISTURE LATER TONIGHT AND MONDAY...INCREASING THE AREA COVERAGE OF SHOWERS. MEANWHILE A LOW LEVEL BAROCLINIC BOUNDARY IN EASTERN NORTH CAROLINA REMAINS IN PLACE PROVIDING A LOW LEVEL FOCUS FOR CONVECTIVE STORMS. DAYTIME HEATING PROVIDES INSTABILITY FOR AFTERNOON AND EVENING CONVECTIVE STORMS THIS EVENING AND AGAIN MONDAY AFTERNOON AND MONDAY EVENING. A FEW STORMS WILL LIKELY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN FACT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL EARLY THIS EVENING FOR PORTIONS OF CENTRAL NORTH CAROLINA...BUT FOR AREAS SOUTH AND EAST OF THE TRIANGLE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL ALSO EXIST ALONG AND JUST EAST OF THE SURFACE BOUNDARY IN EASTERN NORTH CAROLINA AGAIN MONDAY AFTERNOON. A PREFECT PROG INTERPRETATION OF THE ETA MODEL SOLUTION SUGGESTS TUESDAY AS THE MOST LIKELY DAY FOR SEVERE STORMS OVER A LARGER PORTION OF CENTRAL NORTH CAROLINA WHEN THE DYNAMICS ALOFT AND THE ASSOCIATED COLD CORE DESTABILIZES THE ATMOSPHERE. AS THE COLD CORE MOVES ACROSS TUESDAY NIGHT...LINGERING SHOWERS ARE EXPECTED WEDNESDAY. DAYTIME TEMPERATURES WILL INCREASE A BIT BOTH MONDAY AND TUESDAY BEFORE THE CUTOFF LOW LOWERS WEDNESDAYS TEMPERATURES. RAINFALL CHANCES FOR MONDAY THROUGH TUESDAY WILL BE LIKELY OR HIGHER BEFORE DROPPING BACK TO A HIGH CHANCE FOR WEDNESDAY. FOR THE ABOVE SOLUTIONS...THE ETA MODEL WAS FAVORED OVER THE GFS...DUE TO THE GFSS CONTINUED FEEDBACK PROBLEMS. OTHER MODELS ALSO SUPPORTED THE ETA. HOWEVER...TIMING IN THE ETAS MOVEMENT OF SYSTEMS IS SUBJECT TO ERROR GIVING ONLY MODERATE CONFIDENCE TO THE FORECAST DETAILS AT THIS TIME. && WEDNESDAY NIGHT THROUGH SUNDAY... UPPER LOW CONTINUES TO LIFT NE ACROSS THE MID ATLC WEDNESDAY NIGHT WITH A FEW ISOLD TSTMS AND SHOWERS POSSIBLE. MUCH DRIER AIR WILL BE FILTERING DOWN INTO THE AREA THURSDAY AND FRIDAY AS MSTR PULLS TO THE NE ALONG WITH UPPER SYSTEM. HIGH PRES BUILDS OVER THE AREA FOR THE WEEKEND WITH SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES. .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. KK/JO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 609 AM EDT SUN APR 11 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-111209- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...DURHAM... FAYETTEVILLE...FORT BRAGG...GOLDSBORO...GRAHAM...GREENSBORO... HALIFAX...HENDERSON...HIGH POINT...HILLSBOROUGH...LAURINBURG... LEXINGTON...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE... OXFORD...PITTSBORO...RAEFORD...RALEIGH...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON AND WINSTON-SALEM 609 AM EDT SUN APR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE SOUTHEAST PORTION OF THE COUNTY WARNING AREA. THIS INCLUDES MOST OF ANSON...RICHMOND...SCOTLAND...HOKE...CUMBERLAND... SAMPSON ANS SOUTHERN WAYNE. THE THREAT WILL BE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. .DAY TWO... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL NORTH CAROLINA MONDAY AND MONDAY NIGHT. THE THREAT WILL BE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS THREE THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN MONDAY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1200 PM EDT SUN APR 11 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-112200- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...DURHAM... FAYETTEVILLE...FORT BRAGG...GOLDSBORO...GRAHAM...GREENSBORO... HALIFAX...HENDERSON...HIGH POINT...HILLSBOROUGH...LAURINBURG... LEXINGTON...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE... OXFORD...PITTSBORO...RAEFORD...RALEIGH...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON AND WINSTON-SALEM 1200 PM EDT SUN APR 11 2004 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE SOUTHERN PORTION OF CENTRAL NORTH CAROLINA... THE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON IS MAINLY ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. AS THUNDERSTORMS DEVELOP THIS AFTERNOON AND EVENING SOME STORMS COULD PRODUCE SEVERE HAIL OF AROUND 1 INCH IN DIAMETER. THIS PATTERN WILL REMAIN NEARLY STATIONARY OVER THE EASTERN AND SOUTHERN PORTIONS OF NORTH CAROLINA FOR THE NEXT COUPLE OF DAYS. UPPER LEVEL DISTURBANCES MOVING OVER THE AREA WILL COMBINE WITH A SURFACE BOUNDARY AND ABUNDANT MOISTURE TO ENHANCE SHOWERS AND THUNDERSTORMS OVER THE REGION. CENTRAL AND EASTERN NORTH CAROLINA WILL CONTINUE TO EXPERIENCE A THREAT OF SEVERE WEATHER EACH DAY THROUGH TUESDAY. THE SPOTTER NETWORK MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ORROCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT SUN APR 11 2004 .THREAT OF SEVERE WEATHER ON BOTH MONDAY AND TUESDAY.. NCZ007>011-021>028-038>043-073>078-083>086-088-089-120900- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR...DURHAM... FAYETTEVILLE...FORT BRAGG...GOLDSBORO...GRAHAM...GREENSBORO... HALIFAX...HENDERSON...HIGH POINT...HILLSBOROUGH...LAURINBURG... LEXINGTON...LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE... OXFORD...PITTSBORO...RAEFORD...RALEIGH...RANDLEMAN... ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO...SANFORD... SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY... WADESBORO...WARRENTON AND WINSTON-SALEM 300 PM EDT SUN APR 11 2004 ...THERE IS A RISK OF SEVERE WEATHER BOTH MONDAY AND TUESDAY... THERE WILL BE A THREAT OF SEVERE THUNDERSTORMS BOTH MONDAY AND TUESDAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. ABUNDANT MOISTURE WILL COMBINE WITH A VERY STRONG UPPER LEVEL DISTURBANCE SLOWLY APPROACHING FROM THE WEST. LOCATIONS ALONG AND EAST OF U.S. 1 WILL HAVE THE BEST CHANCE FOR SEVERE WEATHER MONDAY. ON TUESDAY ALL OF CENTRAL NORTH CAROLINA INCLUDING THE NORTHWEST PIEDMONT WILL SEE A CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT. LARGE HAIL...STRONG WINDS AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE BOTH LATE MONDAY AND AGAIN ON TUESDAY. DUE TO THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK OVER THE NEXT FEW DAYS...EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER GROUPS SHOULD MONITOR THE FORECASTS AND STATEMENTS CLOSELY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ORROCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 410 PM EDT SUN APR 11 2004 NCZ042-077-078-085-086-088-089-112139- CUMBERLAND NC-HARNETT NC-HOKE NC-JOHNSTON NC-SAMPSON NC-SCOTLAND NC- WAYNE NC- INCLUDING THE CITIES OF...CLINTON...FAYETTEVILLE...FORT BRAGG... GOLDSBORO...LAURINBURG...LILLINGTON...MOUNT OLIVE... RAEFORD AND SMITHFIELD 410 PM EDT SUN APR 11 2004 NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE EASTERN SANDHILLS TO THE CENTRAL AND SOUTHERN COASTAL PLAIN THROUGH 600 PM THIS EVENING. THE GREATEST CONCENTRATION OF STORMS AND HEAVY RAIN WILL BE FROM NEAR LAURINBURG THROUGH FAYETTEVILLE AND CLINTON TO NEAR GOLDSBORO. LOCALIZED HEAVY RAINFALL CAN BE EXPECTED WITH RAINFALL RATES EXCEEDING ONE INCH PER HOUR POSSIBLE. ISOLATED HAIL AND STRONG GUSTY WINDS ARE ALSO TO BE EXPECTED IN THE AREA THIS EVENING. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. THESE ATTRACT LIGHTNING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RFG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT SUN APR 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL LAURINBURG 34.77N 79.47W
04/10/2004 0.75 INCH SCOTLAND NC LAW ENFORCEMENT
0750 PM HAIL 4 WNW RAEFORD 35.00N 79.29W
04/10/2004 1.00 INCH HOKE NC LAW ENFORCEMENT
&&
MLMThe Raleigh/Durham radar (KRAX), 100 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5388529.